Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Is it safe to take recreational drugs ecstacy or ketamin couple of days before minor surgery?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3073 Questions
I am being put to sleep for a 10 min minor surgry on Wed. If I take the recreational drugs ecstacy or ketamin tonight will it be XXXXXXX to my surgery on wed?
Posted Fri, 3 Jan 2014 in Abdominal Pain
Answered by Dr. Ivan R. Rommstein 25 minutes later
Brief Answer: Hi and welcome to XXXXXXX Detailed Answer: Thanks for the query. Yes! It definitely may interfere with anesthetics used for inhalation or intravenous anasthesia even if this is just short procedure and you should not take that risk. Such substances may stay in our body for up to 14 days so it is not advisable to take any of these now. Of course, as a doctor I need to say that it is not advisable to use such substances at any time, but preoperatively it would be very risky to take it. It may cause prolonged activity of anasthetics, difficulties in wakening,headaches or some more serious perioperative consequances. If you do it anyway,you should inform your anastheologist about it even if the procedure will probably be canceled. Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor